- The Japanese Society of Internal Medicine
- Internal Medicine (ISSN:09182918)
- vol.62, no.16, pp.2419-2425, 2023-08-15 (Released:2023-08-15)
We herein report a rare case of distal chronic inflammatory demyelinating polyneuropathy (CIDP) following coronavirus disease 2019 (COVID-19) vaccination. A 39-year-old woman with a solitary plasmacytoma developed general weakness 7 days after receiving the second dose of the Pfizer-BioNTech COVID-19 vaccine, which had progressed for 3 months. A neurological examination revealed limb weakness with areflexia. Serological tests identified the presence of IgG antibodies against anti-GM1 and anti-GM2 gangliosides. Comprehensive evaluations met the criteria of distal CIDP. Intravenous immunoglobulin, intravenous methylprednisolone, oral prednisolone, and plasma exchange were administered, and she gradually improved. Physicians should be aware of CIDP as a rare complication of COVID-19 vaccination.